Missouri, 2005Flash Flood in Missouri, May 14, 2005
May 14, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 14, 12:55 AM CST, 5 minutes earlier.
Area forecast discussion, May 14, 12:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT SAT MAY 14 2005
.DISCUSSION...
LARGE AREA OF CONVECTION ONGOING EARLY THIS MORNING AS THE MAIN COLD
FRONT REMAINS WEST OF THE AREA. LOCAL REGIONAL RADAR TRENDS ALONG
WITH AREA PROFILERS INDICATED THE BACK EDGE OF THE PRECIPITATION WAS
ENDING ACROSS SOUTHEAST KANSAS AS OF 630Z. WARM AIR ADVECTION REGIME
AND LOW LEVEL JET HAS ALREADY TRANSLATED ACROSS SOUTH CENTRAL
MISSOURI AND WILL LIKELY END IN THIS AREA BY 12Z. CURRENT FORECAST
FOR EARLY MORNING CONVECTION LOOKS GOOD WITH ONLY THE FAR SOUTHEAST
COUNTIES EXPECTING ANY RAIN AFTER 12Z. STRONG SUBSIDENCE BEHIND THE
MAIN WAVE LATER THIS MORNING WILL QUICKLY ERODE CLOUD COVER BY NOON.
ANOTHER UPSTREAM SHORT WAVE ACROSS THE DAKOTA WILL REINFORCE THE
COOLER AIR LATER TODAY. LOWS WILL LIKELY FALL INTO THE LOWER
40S...WITH A FEW 30S POSSIBLE IN LOW LYING AREAS OF THE OZARKS.
A SUBTLE SHORT WAVE EMBEDDED IN THE WEST/NORTHWESTERLY FLOW BY EARLY
NEXT WEEK SUGGEST SOME PRECIPITATION MAY BREAK OUT IN FAR SOUTHWEST
MISSOURI BY LATE SUNDAY INTO MONDAY. BELIEVE CANADIAN HIGH PRESSURE
WILL LIKELY KEEP LOW LEVELS DRY ENOUGH FOR ONLY AN INCREASE IN CLOUD
COVER AT BEST.
LATER IN THE WEEK...A COLD FRONT WILL MOVE THROUGH THE AREA.
FORECAST ALREADY HAS LOW PERCENTAGES FOR PRECIPITATION BY WEDNESDAY
WHICH SEEMS REASONABLE. ALTHOUGH A NORTHWEST FLOW IS LIKELY NEXT
WEEK...DONT BELIEVE TEMPERATURES WILL BE AS COLD AS ON SATURDAY AND
SUNDAY.
JLT
&&
.AVIATION...
RAIN AND THUNDERSTORMS WILL GRADUALLY SHIFT EAST OF THE AREA THIS
MORNING. PRECIPITATION WILL LIKELY END AT THE JOPLIN TERMINAL AROUND
08Z AND AT SPRINGFIELD AROUND 10Z. AREAS OF MVFR TO LOCALIZED IFR
CONDITIONS CAN BE EXPECTED IN THE AREA OF PRECIPITATION.
VISIBILITIES WILL BE LOWERED TO NEAR 2 MILES IN THE HEAVIER RAIN
BANDS WITH CEILINGS AS LOW AS 500 FEET. IMPROVING CONDITIONS WILL
TAKE PLACE FROM WEST TO EAST AFTER SUNRISE AS DRIER AIR SPREADS INTO
THE AREA. VFR CONDITIONS WILL BE PREVALENT BY LATE MORNING AS SKIES
CLEAR.
FOSTER
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, May 13, 7:08 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT FRI MAY 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
808 PM CDT FRI MAY 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
NICKELS...WIND GUSTS UP TO 60 MPH...AND LOCALIZED HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
A COUPLE ROUNDS OF THUNDERSTORMS WILL LIKELY AFFECT THE ENTIRE
OUTLOOK AREA TONIGHT. THE FIRST ROUND WILL PERSIST THROUGH THE
LATE EVENING HOURS AND ADDITIONAL STORMS ARE POSSIBLE LATE TONIGHT.
DISCUSSION:
AN OUTFLOW BOUNDARY STRETCHING ACROSS NORTHERN OKLAHOMA INTO
SOUTHERN MISSOURI FOCUSED SCATTERED STRONG THUNDERSTORMS ACROSS
PARTS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS EVENING.
MORE WIDESPREAD THUNDERSTORM ACTIVITY IS POSSIBLE AFTER MIDNIGHT
IN RESPONSE TO A COLD FRONT PUSHING THROUGH THE OUTLOOK AREA.
INSTABILITY IS DECREASING ACROSS THE AREA...HOWEVER THE MOST
INTENSE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO
THE SIZE OF NICKELS. SOME STORMS MAY PRODUCE SOME LOCALIZED
FLASH FLOODING OF LOW LYING AREAS...ESPECIALLY LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY MORNING HOURS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW
In the hours before
Special weather statement, May 13, 9:19 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT FRI MAY 13 2005
KSZ073-097-101-MOZ066>069-077>081-088>096-101>105-140430-
BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CAMDEN-CEDAR-CHRISTIAN-
DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-
MCDONALD-NEWTON-OZARK-POLK-ST. CLAIR-STONE-TANEY-VERNON-WEBSTER-
WRIGHT-
1019 PM CDT FRI MAY 13 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 271 FOR THE FOLLOWING AREA...
IN KANSAS THIS CANCELS 3 COUNTIES
IN SOUTHEAST KANSAS
BOURBON... CHEROKEE... CRAWFORD...
IN MISSOURI THIS CANCELS 23 COUNTIES
IN CENTRAL MISSOURI
CAMDEN... HICKORY... ST. CLAIR...
IN SOUTHWEST MISSOURI
BARRY... BARTON... CEDAR...
CHRISTIAN... DADE... DALLAS...
DOUGLAS... GREENE... JASPER...
LACLEDE... LAWRENCE... MCDONALD...
NEWTON... OZARK... POLK...
STONE... TANEY... VERNON...
WEBSTER... WRIGHT...
THIS INCLUDES THE CITIES OF...HERMITAGE...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...
BOLIVAR...KIMBERLING CITY...GALENA...APPLETON CITY...OSCEOLA...
LEBANON...MONETT...CASSVILLE...BAXTER SPRINGS...COLUMBUS...
OSAGE BEACH...CAMDENTON...AVA...NEOSHO...GREENFIELD...NEVADA...
BUFFALO...JOPLIN...CARTHAGE...LAMAR...FORT SCOTT...AURORA...
MOUNT VERNON...GAINESVILLE...THEODOSIA...PITTSBURG...ANDERSON...
PINEVILLE...SPRINGFIELD...REPUBLIC...EL DORADO SPRINGS...
STOCKTON...BRANSON AND FORSYTH.
WHILE STRONG THUNDERSTORMS WILL STILL BE POSSIBLE AHEAD OF A COLD
FRONT OVERNIGHT...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...WITH HEAVY RAIN AS THE MAIN THREAT.
LINDENBERG
Flash Flood, Barton
- When
- May 14, 1:00 AM CST to 4:00 AM CST
- Where
- Barton County, Lamar
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -94.283
Heavy thunderstorms caused several low water crossings and county roads to flood across much of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alaska, May 14 to 19, 2005$500,000 · 1 event
- Flash Flood and Hail in Mississippi, May 14, 2005$390,000 · 1.75 in hail · 5 events
- Flash Flooding in Texas, May 14, 2005$25,000 · 2 events
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 20052 injured · $3,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Virginia, May 14, 2005$9,000 · 50 kt wind · 16 events
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Maryland, May 14, 2005$12,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447144.